You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Three FDA Alerts: Transdermal Patches, Weight Loss Products, And Zonisamide

Aschenbrenner, Diane S. MS, APRN, BC

AJN, American Journal of Nursing:
doi: 10.1097/01.NAJ.0000357170.48389.a3
Drug Watch
Abstract

* Transdermal patches with metal in the backing pose the risk of burns in patients undergoing MRI.

* Over-the-counter weight loss products may contain active drugs not listed on the Labeling.

* The antiepilepsy drug zonisamide can induce metabolic acidosis. Serum bicarbonate should be measured at baseline and throughout therapy.

Author Information

Diane S. Aschenbrenner is the course coordinator for undergraduate pharmacology at Johns Hopkins University School of Nursing in Baltimore, MD.

She also coordinates Drug Watch: dianea@son.jhmi.edu.

© 2009 Lippincott Williams & Wilkins, Inc.